Alert archive / Indiana / Special Weather Statements in 2019
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 8, 2019, 8:40 PM EDT for Bartholomew County, Jennings County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 8:40 PM EDT (00:40 UTC)
- Expired
- Aug 8, 2019, 9:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
314
WWUS83 KIND 090040
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
840 PM EDT Thu Aug 8 2019
INZ064-071-072-090130-
Bartholomew IN-Jackson IN-Jennings IN-
840 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTHOLOMEW...EASTERN
JACKSON AND JENNINGS COUNTIES UNTIL 930 PM EDT...
At 839 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving southeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Columbus, Seymour, North Vernon, Vernon, Crothersville,
Elizabethtown, Jonesville, Hayden, Paris Crossing, Butlerville,
Grammer, Nebraska, Azalia, Cortland and Country Squire Lakes.
LAT...LON 3911 8602 3927 8589 3918 8569 3913 8569
3913 8558 3907 8544 3891 8545 3891 8554
3888 8554 3888 8557 3885 8557 3885 8561
3883 8561 3882 8563 3883 8565 3882 8570
3883 8572 3881 8579 3874 8584 3873 8587
TIME...MOT...LOC 0039Z 303DEG 35KT 3916 8588
$$
TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:44 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 8, 7:44 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 744 PM EDT Thu Aug 8 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 332 PM EDT Thu Aug 8 2019 A weak cold front may spark a few showers or storms this afternoon into tonight, with a pulse strong to severe storm or two possible. In the wake of the front, high pressure will return dry weather to the area through the weekend, with some low chances for storms early next week on the periphery of the weakening ridge. && .NEAR TERM /Tonight/... Issued at 332 PM EDT Thu Aug 8 2019 Finally starting to see a few isolated storms developing across central Indiana. The adequate instability and shear may be enough for a pulse severe storm or two but an organized severe threat is unlikely. Isolated storms may persist into the overnight in some areas, but coverage should be low. The weak boundary will push through the area tonight and bring an end to storms most areas by morning. Lows tonight will generally be in the 60s. && .SHORT TERM /Friday through Sunday/... Issued at 332 PM EDT Thu Aug 8 2019 While low chances for a stray storm may linger across far southern fringes of the area tomorrow nearest the weak boundary, most of central Indiana will be dry from Friday through the weekend as high pressure drifts across the area. Temperatures look to be seasonable for the time of year, and the initialization handled this well. && .LONG TERM /Sunday Night through Thursday/... Issued at 242 PM EDT Thu Aug 8 2019 The ECMWF suggests a quick moving short wave will push across the Great Lakes and Northern Indiana on Monday through early Tuesday. It is during this period that chances for showers and thunderstorms will be best. However...confidence remains rather low as deep gulf moisture remains blocked by large high pressure over the deep south and Texas. After this Pacific wave passes NW flow continues to resume through THursday with ridging aloft amplifying over the western plains. This should result in subsidence and high pressure across Indiana and the Great lakes. Thus have trended toward a dry forecast for Wednesday through Thursday along with seasonable temperatures. && .AVIATION /Discussion for the 09/00Z TAF Issuance/... Issued at 730 PM EDT Thu Aug 8 2019 Some deterioration to MVFR levels from VFR will continue over the next several hours as a line of showers and thunderstorms continues its progression through the TAF sites. KHUF is already starting its improvement back to VFR levels, but KBMG will be the next TAF site that can expect a quick dip to MVFR in the next 1 to 2 hours as that line approaches and visibilities decrease. After that, VFR will return to the TAF sites through the remainder of the TAF period with light northerly winds. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...TDUD
Hazardous weather outlook, Aug 8, 3:43 PM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 343 PM EDT Thu Aug 8 2019 INZ021-028>031-035>049-051>057-060>065-091945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, and Greensburg 343 PM EDT Thu Aug 8 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated storms are possible. A strong storm or two cannot be ruled out. Hazards: Large hail, damaging winds, heavy rain, lightning. Timing: Thunderstorms are possible tonight. The best chance for any severe storms will be through 900 PM. Discussion: A cold front will move into the area, bringing chances for showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible at times from Sunday evening through Tuesday night. Lightning is a threat from any thunderstorm. Discussion: A couple of fronts will bring chances for showers and thunderstorms to central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ067>072-091945- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 343 PM EDT Thu Aug 8 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Isolated storms are possible. A strong storm or two cannot be ruled out. Hazards: Large hail, damaging winds, heavy rain, lightning. Timing: Thunderstorms are possible tonight. The best chance for any severe storms will be through 900 PM. Discussion: A cold front will move into the area, bringing chances for showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible Friday, and at times from Sunday evening through Tuesday night. Lightning is a threat from any thunderstorm. Discussion: A couple of fronts will bring chances for showers and thunderstorms to central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 8, 6:23 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
623 PM EDT Thu Aug 8 2019
INZ055>057-064-065-082330-
Rush IN-Johnson IN-Decatur IN-Bartholomew IN-Shelby IN-
623 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...SOUTHWESTERN RUSH...
NORTHWESTERN DECATUR...NORTHEASTERN JOHNSON AND NORTHEASTERN
BARTHOLOMEW COUNTIES UNTIL 730 PM EDT...
At 623 PM EDT, trained weather spotters reported a strong
thunderstorm 8 miles east of Greenwood, or 11 miles northwest of
Shelbyville, moving southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Greenwood, Adams, Hope, Flat Rock, Milford, Geneva, St.
Paul, Hartsville, Fairland, Burney, Waldron, Moscow, Boggstown,
Marietta and Sandusky.
LAT...LON 3921 8571 3961 8610 3964 8606 3964 8595
3970 8595 3970 8586 3944 8543
TIME...MOT...LOC 2223Z 315DEG 27KT 3963 8595
NIELDLocal storm report, Aug 8, 6:44 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 4 E SOUTHPORT 39.65N 86.04W
08/08/2019 M0.25 INCH MARION IN PUBLIC
&&Local storm report, Aug 8, 7:10 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 2 ESE WARREN PARK 39.77N 86.01W
08/08/2019 E0.25 INCH MARION IN TRAINED SPOTTER
THREE TO FOUR INCHES OF RAIN WATER ON THE
STREETS.
&&
BHHLocal storm report, Aug 8, 7:48 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 2 SW SHELBYVILLE 39.50N 85.79W
08/08/2019 SHELBY IN PUBLIC
SMALL TREE BRANCHES WERE BLOWN DOWN.
&&
BHHSpecial weather statement, Aug 8, 7:50 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
750 PM EDT Thu Aug 8 2019
INZ056-057-065-090030-
Rush IN-Decatur IN-Shelby IN-
750 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
SOUTHWESTERN RUSH AND DECATUR COUNTIES UNTIL 830 PM EDT...
At 749 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Greensburg, or 12 miles southeast of Shelbyville,
moving southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Greensburg, Adams, Milford, Geneva, St. Paul, Milroy,
Millhousen, Clarksburg, Letts, Burney, Waldron, Moscow, Newpoint,
Sandusky and Lake Santee.
LAT...LON 3917 8549 3917 8550 3932 8569 3935 8568
3935 8573 3944 8584 3956 8569 3945 8530
3927 8530
TIME...MOT...LOC 2349Z 300DEG 35KT 3942 8558
NIELDSpecial weather statement, Aug 8, 8:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
840 PM EDT Thu Aug 8 2019
INZ064-071-072-090130-
Bartholomew IN-Jackson IN-Jennings IN-
840 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTHOLOMEW...EASTERN
JACKSON AND JENNINGS COUNTIES UNTIL 930 PM EDT...
At 839 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving southeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Columbus, Seymour, North Vernon, Vernon, Crothersville,
Elizabethtown, Jonesville, Hayden, Paris Crossing, Butlerville,
Grammer, Nebraska, Azalia, Cortland and Country Squire Lakes.
LAT...LON 3911 8602 3927 8589 3918 8569 3913 8569
3913 8558 3907 8544 3891 8545 3891 8554
3888 8554 3888 8557 3885 8557 3885 8561
3883 8561 3882 8563 3883 8565 3882 8570
3883 8572 3881 8579 3874 8584 3873 8587
TIME...MOT...LOC 0039Z 303DEG 35KT 3916 8588
TDUDNearby
Special Weather Statements in Indiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.